MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5905280
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Medical device: expiry date: 03/2020.
 
Event or Problem Description
It was reported the tip of the tunneler allegedly broke.Reportedly, a new device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.The dhr was reviewed and no deviations or issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.Investigation summary: equistream alphacurve d/l catheter 14.5 fr, 28cm hemodialysis catheter with surecuff kit was received with both clamps engaged was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as the proximal tip of the tunneler was broken off.One electronic photo was reviewed as well and showed an overall view of the broken tunneler.The definitive root cause for the reported damaged tunneler issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.However, corrective actions are currently open to address the issue and identify appropriate actions.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry date: 03/2020.

Brand Name
EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8436847
Report Number3006260740-2019-00604
Device Sequence Number2051520
Product Code MSD
UDI-Device Identifier00801741013812
UDI-Public(01)00801741013812
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5905280
Device Catalogue Number5905280
Device Lot NumberRECX2828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1